Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 74, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 9, 2006, 3:43 PM CDT for Richland County, Wisconsin. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2006, 3:43 PM CDT (20:43 UTC)
- Expired
- Jul 9, 2006, 4:15 PM CDT
- In force
- 32 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Richland County, WI
The radar
The La Crosse radar (KARX), 73 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 3:50 PM CDT | HAIL 0.75 | 4 Nw Ash Ridge, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 092043
SVRARX
WIC103-092115-
/O.NEW.KARX.SV.W.0074.060709T2043Z-060709T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
343 PM CDT SUN JUL 9 2006
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN RICHLAND COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 415 PM CDT
* AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HIGHWAY 56 AND COUNTY M M...OR ABOUT 12 MILES EAST OF VIROQUA...AND
MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 56 AND COUNTY M M AND WEST LIMA AROUND 345 PM...
ASH RIDGE AND YUBA AROUND 350 PM...
WOODSTOCK AND GILLINGHAM AROUND 355 PM...
HIGHWAYS 80 AND 56 AND HIGHWAY 80 AND COUNTY C C AROUND 400 PM...
COUNTY ROADS D AND N N AND GERMANTOWN AROUND 405 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4356 9044 4355 9067 4345 9066 4333 9019
4345 9019 4355 9021
$$
BINAU3 follow-up statements
000
WWUS53 KARX 092055
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
354 PM CDT SUN JUL 9 2006
WIC103-092115-
/O.CON.KARX.SV.W.0074.000000T0000Z-060709T2115Z/
RICHLAND WI-
354 PM CDT SUN JUL 9 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN RICHLAND COUNTY...
AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ASH RIDGE...OR 14 MILES NORTHWEST OF RICHLAND CENTER...MOVING
SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
YUBA AND BLOOM CITY AROUND 400 PM...
WOODSTOCK AND GILLINGHAM AROUND 405 PM...
HIGHWAYS 80 AND 56 AND HIGHWAY 80 AND COUNTY C C AROUND 410 PM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4356 9044 4355 9067 4345 9066 4333 9019
4345 9019 4355 9021
$$
BINAU000
WWUS53 KARX 092104
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
403 PM CDT SUN JUL 9 2006
WIC103-092115-
/O.CON.KARX.SV.W.0074.000000T0000Z-060709T2115Z/
RICHLAND WI-
403 PM CDT SUN JUL 9 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN RICHLAND COUNTY...
AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR GILLINGHAM...OR 9 MILES NORTHWEST OF RICHLAND CENTER...MOVING
SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAYS 80 AND 56 AND BUNKER HILL AROUND 410 PM...
HIGHWAY 58 AND COUNTY K AND HIGHWAYS 58 AND 154 AROUND 415 PM...
THIS STORM HAS DECREASED IN INTENSITY OVER THE LAST FEW
MINUTES...BUT THE THREAT OF SEVERE WEATHER STILL EXISTS BETWEEN
BLOOM CITY...GILLINGHAM...AND WOODSTOCK.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4356 9044 4355 9067 4345 9066 4333 9019
4345 9019 4355 9021
$$
BINAU000
WWUS53 KARX 092115
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
414 PM CDT SUN JUL 9 2006
WIC103-092124-
/O.EXP.KARX.SV.W.0074.000000T0000Z-060709T2115Z/
RICHLAND WI-
414 PM CDT SUN JUL 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RICHLAND COUNTY
EXPIRES AT 415 PM CDT...
THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.
ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...STRONG STORMS REMAIN
POSSIBLE...ESPECIALLY FOR AREAS OF WESTERN RICHLAND COUNTY INCLUDING
BOSSTOWN...SYLVAN...RICHLAND CENTER...AND NEPTUNE AS MORE STRONG
STORMS MOVE BACK INTO THE COUNTY FROM THE WEST THROUGH 5 PM. PERSONS
ARE URGED TO STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST
WEATHER INFORMATION.
LAT...LON 4356 9044 4355 9067 4345 9066 4333 9019
4345 9019 4355 9021
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:58 PM CDT, 45 minutes earlier.
Area forecast discussion, Jul 9, 2:58 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 258 PM CDT SUN JUL 9 2006 .SHORT TERM...THROUGH WEDNESDAY NIGHT A LOT GOING ON IN THE NEAR TERM FORECAST...WITH CONCERNS ABOUT FRONT CROSSING CWA NOW IGNITING WITH CONVECTION BETWEEN 20Z AND 02Z...AND THEN WHAT TO DO WITH THE MID LEVEL WAVE CROSSING THE AREA MON NIGHT THROUGH TUES. FORECAST CONFIDENCE MUCH LOWER THAN I WOULD LIKE...ESPECIALLY WITH THE WAVE MON NIGHT AND TUES...AND REALLY RELIED ON ENSEMBLE MEANS TO DAMPEN OUT THE SIGNIFICANT TIMING AND AMPLITUDE ISSUES CROPPING UP OF LATE IN THE OPERATIONAL RUNS. EAST-WEST COLD FRONT ALONG I-90 RIGHT NOW WITH WEAK LOW PRESSURE JUST EAST OF LA CROSSE. LOW LEVEL FLOW NOT VERY CONVERGENT ALONG THIS FRONT...SAVE FOR THE VCTY OF THIS WEAK LOW NEAR KLSE WHERE TOWERING CUMULUS HAS BEEN NOTED ACROSS MUCH OF HOUSTON/WINONA/LA CROSSE COUNTIES WHICH HAS RAPIDLY INCREASED. MONITORING THIS FOR CONVECTIVE INITIATION SOON AS MLCIN HAS PRETTY MUCH DECREASED TO LESS THAN 50 J/KG ALONG THE BOUNDARY AMIDST ML CAPE AROUND 1500 J/KG AHEAD OF THE FRONT IN NERN IA AND SWRN WI. DEEP LAYER /0-6KM/ BULK SHEAR PER BLUE RIVER PROFILER AND OBJECTIVE ANALYSIS ON LAPS/RUC RUNNING 30-35 KTS IN STRONG WNWLY MID LEVEL FLOW...SO ANY STORM WHICH CAN INITIATE ALONG FRONT WILL NEED TO BE WATCHED. RIGHT NOW RADAR IS CLEAN...BUT CUMULUS GROWING AT A PRETTY GOOD CLIP. RUC AND ARW-WRF HAS BEEN ADAMANT THAT OTHER CUMULUS FIELD IN FAR SRN CWA /GRANT COUNTY/ WILL IGNITE WITH CONVECTION AS FORCING FROM UPPER LEVEL TROUGH OFF TO OUR NORTHEAST GRAZES THIS HIGHER CAPE /2500 J/KG/ AXIS 22-00Z. THIS TOO BEING WATCHED. DEWPOINTS MUCH HIGHER IN FAR SRN CWA OWING TO THE HIGHER CAPE...AND LINGERED SMALL CHANCES OF STORMS IN SRN CWA THIS EVENING FOR THESE CHANCES. COULD SEE A FEW SEVERE STORMS DESPITE INITIAL SVR BOX GOING UP TO OUR EAST. ZONES WILL BE ISSUED WITH LATE AFTERNOON WORDING TO GRAB THIS SCENARIO. OTHER CONCERN IS RAPIDLY CHANGING MODEL SUITES IN REGARD TO MID LEVEL TROUGH/ASSOCIATED CIRCULATION WHICH WILL EJECT OUT OF COLORADO TONIGHT AND NORTHEAST TOWARD THE AREA MONDAY NIGHT AND TUES. NEW /12Z/ GFS MUCH FASTER...AND IN STEP WITH 12Z UKMET. NAM IS SIGNIFICANTLY SLOWER AND WRAPPED UP...AND SPREADS COPIOUS RAINS MUCH FURTHER TO THE NORTHWEST THAN ANY OTHER MODEL SUITE. COORDINATION WITH HPC /QPF/ FORECASTERS SUGGEST THIS SOLN NOT TOTALLY OUT OF LINE...BUT LIKELY A LITTLE TOO FAR NORTH. FOUND A RESPECTABLE AGREEMENT IN THE SREF MEANS...WHICH SPREAD DECENT FORCING AND WELCOME RAINS JUST TO THE SOUTH OF THE CWA...WHICH FITS CANADIAN AND GFS ENSEMBLES. OPNL GFS SUFFERING FROM SIGNIFICANT GRIDSCALE FEEDBACK. BOTTOM LINE...IS THAT PRECIPITATION WILL OVERSPREAD AREA MORE QUICKLY FROM SOUTHWEST TO NORTHEAST BEGINNING MONDAY NIGHT AND LIKELY DONE FOR THE MOST PART BY TUESDAY EVENING...WITH MUCH MORE SCATTERED CHANCES INTO WED AFTN AS LAGGING MID LEVEL TROUGH EXITS AREA. TIED POPS VERY CLOSELY TO THE SREF MEANS...WHICH STILL TAKES THE HEAVIEST RAINS THROUGH SRN IA/NRN MO INTO WRN IL AND SERN WISC ON MON NIGHT AND TUES. GOOD AGREEMENT HERE WITH UKMET AND CANADIAN. FEEL MOST OF CWA WILL SEE RAINS...BUT I AM DOUBTING THE NAM/WRF AMOUNTS NORTHWEST OF A AUSTIN TO MEDFORD LINE. SEEM WAY TOO HEAVY GIVEN THE OTHER SOLNS PRESENTED. AGREEMENT FROM HPC. UPPED POPS TO LIKELY ACROSS THE SOUTH ON TUES...AND SPREAD CHANCES IN MORE QUICKLY ON MON NIGHT. TUES POPS MAY NEED TO BE UPPED EVERYWHERE AS TIME GOES ON. HOPE TO SEE SOME LOCALLY MODERATE /1 INCH/ RAINS MANY AREAS TO ALLEVIATE RECENT DRYNESS. COULD EVEN SEE LOCALLY HEAVY RAINS GIVEN THE HUGE PRECIP WATER POOL /GREATER THAN 2 INCHES/ TO OUR SOUTH...AND WARM CORE OF SYSTEM /INCREASED PCPN EFFICIENCY/. .LONG TERM...THURSDAY THROUGH SUNDAY EXTENDED CONTINUES TO BE CHARACTERIZED BY STRONG MID LEVEL RIDGE CENTERED JUST TO THE WEST OF ARX CWA. IN FACT...00Z ECWMF HAS 595DM H5 HEIGHT CENTER OVER NRN IA BY NEXT SUNDAY...SO NO DOUBT INCREASED HEAT AND A TRUE SUMMERTIME REGIME IS IN THE OFFING. STRONG CONSENSUS IN OPNL RUNS OF ECMWF/GFS OF 19-20C H85 AIR ON THURSDAY MODERATING TO 22-24C /DGEX APPROACHES 26C/ SO THIS SUPPORTS TEMPERATURES WELL INTO THE 90S FOR PRETTY MUCH THE ENTIRE LONG RANGE PERIOD. H85 TEMP AND ESPECIALLY H5 HEIGHT ANOMALIES OVER THE NRN TIER OF THE CONUS LEND SUPPORT TO THIS HIGH CONFIDENCE FORECAST IN THE TEMP DEPT. PCPN CHANCES FAR LESS DEFINED...AND LOW CONFIDENCE GIVEN VERY WEAK MID LEVEL FLOW AND THE ABSENCE OF ANY MAJOR WAVES OR CONVERGENCE AXIS. THESE REMAIN OFF TO THE NORTHWEST CLOSER TO STRONGER MID LEVEL FLOW OVER NRN PLAINS. KEPT PCPN CHANCES PRETTY MUCH WHERE THEY ARE /BASICALLY DRY EXCEPT FOR FRIDAY/ AND REMOVED FRI NIGHT POPS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && BINAU
Hazardous weather outlook, Jul 9, 5:09 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED GEOGRAPHIC DESCRIPTOR NATIONAL WEATHER SERVICE LA CROSSE WI 509 AM CDT SUN JUL 9 2006 WIZ017-029-033-034-042-101100- CLARK-JACKSON-MONROE-TAYLOR-TREMPEALEAU- 509 AM CDT SUN JUL 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PROVIDE A CHANCE OF THUNDERSTORMS AS IT MOVES SOUTHEAST THROUGH THE AREA THIS AFTERNOON. THE BEST CHANCE OF THUNDERSTORMS WILL BE FROM 1 PM TO 5 PM. HOWEVER NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FROM TUESDAY THROUGH THURSDAY AS A LOW PRESSURE SYSTEM MOVES SLOWLY NORTHEAST THROUGH THE REGION. AT THIS TIME...IT IS UNCERTAIN WHETHER ANY OF THESE THUNDERSTORMS WILL BECOME SEVERE. ANOTHER LOW PRESSURE SYSTEM MAY PROVIDE A CHANCE OF THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT. NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ030-WIZ043-044-053>055-061-111000- ADAMS-CLAYTON-CRAWFORD-GRANT-JUNEAU-RICHLAND-VERNON- 509 AM CDT SUN JUL 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PROVIDE A CHANCE OF THUNDERSTORMS AS IT MOVES SOUTHEAST THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE BETWEEN 3 PM AND 8 PM GENERALLY EAST OF A TOMAH WISCONSIN TO ELKADER IOWA LINE. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FROM TUESDAY THROUGH THURSDAY AS A LOW PRESSURE SYSTEM MOVES SLOWLY NORTHEAST THROUGH THE REGION. AT THIS TIME...IT IS UNCERTAIN WHETHER ANY OF THESE THUNDERSTORMS WILL BECOME SEVERE. ANOTHER LOW PRESSURE SYSTEM MAY PROVIDE A CHANCE OF THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT. NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON THROUGH EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ008>011-018-019-029-MNZ079-086>088-094>096-WIZ032-041-111000- ALLAMAKEE-BUFFALO-CHICKASAW-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON- HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA- 509 AM CDT SUN JUL 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FROM TUESDAY THROUGH WEDNESDAY NIGHT AS A LOW PRESSURE SYSTEM MOVES SLOWLY NORTHEAST THROUGH THE REGION. AT THIS TIME...IT IS UNCERTAIN WHETHER ANY OF THESE THUNDERSTORMS WILL BECOME SEVERE. ANOTHER LOW PRESSURE SYSTEM MAY PROVIDE A CHANCE OF THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT. NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BOYNE
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:52 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 23 min |
| Jul 9, 6:15 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 60 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.